Alert archive / Iowa / Wind Advisories in 2011

Wind Advisory 3, NWS Quad Cities, IA

April 15, 201119 counties in Iowa; 11 counties in Illinois

NWS Quad Cities, IA issued this wind advisory at Apr 15, 2011, 4:30 AM CDT for 19 counties in Iowa; 11 counties in Illinois. It took effect at Apr 15, 2011, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 4:30 AM CDT (09:30 UTC)
In effect from
Apr 15, 2011, 7:00 AM CDT
Expired
Apr 15, 2011, 7:00 PM CDT
In force
12 hr
Issued by
NWS Quad Cities, IA
All 30 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 29 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WWUS73 KDVN 150930
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 AM CDT FRI APR 15 2011

...HIGH EAST WINDS TODAY...

.A STRONG LOW PRESSURE SYSTEM OVER EASTERN KANSAS WILL MOVE
ACROSS MISSOURI TODAY ON ITS WAY TO WEST CENTRAL ILLINOIS BY
THIS EVENING. THIS SYSTEM AND ITS TIGHT PRESSURE GRADIENT WILL
PRODUCE STRONG EASTERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45
MPH AT TIMES TODAY. THE WINDS ARE EXPECTED TO DECREASE DURING THE
LATE AFTERNOON AND EARLY EVENING PERIOD AS THE LOW PRESSURE SYSTEM
APPROACHES THE LOCAL AREA.

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015-151930-
/O.NEW.KDVN.WI.Y.0003.110415T1200Z-110416T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND
430 AM CDT FRI APR 15 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...STRONG EAST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH
  GUSTS UP TO 45 MPH. HIGH WINDS MAY ACCOMPANY SOME RAIN SHOWERS
  AS WELL. THE WINDS WILL START TO DECREASE BY LATE AFTERNOON.

* IMPACTS...THESE STRONG WINDS MAY BLOW LOOSE OBJECTS AROUND AND
  CAUSE DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES.
  THE WIND WILL ALSO CREATE A VERY HIGH GRASSLAND FIRE DANGER
  BEFORE THE RAIN BEGINS...WITH AREAS ALONG AND NORTH OF
  INTERSTATE 80 MOST AT RISK.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

&&

$$

12
4 follow-up statements
335 
WWUS73 KDVN 151359
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 AM CDT FRI APR 15 2011

...HIGH EAST WINDS TODAY...

.A STRONG LOW PRESSURE SYSTEM OVER EASTERN KANSAS WILL MOVE
ACROSS MISSOURI TODAY ON ITS WAY TO WEST CENTRAL ILLINOIS BY THIS
EVENING. THIS SYSTEM AND ITS TIGHT PRESSURE GRADIENT WILL PRODUCE
STRONG EASTERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT
TIMES TODAY. THE WINDS ARE EXPECTED TO DECREASE DURING THE LATE
AFTERNOON AND EARLY EVENING PERIOD AS THE LOW PRESSURE SYSTEM
APPROACHES THE LOCAL AREA.

IAZ076>078-087>089-ILZ016>018-024>026-160000-
/O.EXA.KDVN.WI.Y.0003.000000T0000Z-110416T0000Z/
KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES-HENRY IL-
BUREAU-PUTNAM-MERCER-HENDERSON-WARREN-
INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO...
FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH
859 AM CDT FRI APR 15 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...STRONG EAST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH
  GUSTS UP TO 45 MPH. HIGH WINDS MAY ACCOMPANY SOME RAIN SHOWERS
  AS WELL. THE WINDS WILL START TO DECREASE BY MID AFTERNOON.

* IMPACTS...THESE STRONG WINDS MAY BLOW LOOSE OBJECTS AROUND AND 
  CAUSE DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  THE WIND WILL ALSO CREATE A VERY HIGH GRASSLAND FIRE DANGER 
  BEFORE THE RAIN BEGINS...WITH AREAS ALONG AND NORTH OF 
  INTERSTATE 80 MOST AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

&&

$$

IAZ040>042-051>054-063>068-ILZ001-002-007-009-015-160000-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-110416T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND
859 AM CDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...STRONG EAST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH
  GUSTS UP TO 45 MPH. HIGH WINDS WILL BE ACCOMPANIED BY RAIN AND
  ISOLATED THUNDERSTORMS FROM LATE MORNING THROUGH THE AFTERNOON.
  THE WINDS WILL DIMINISH SOME FROM MID TO LATE AFTERNOON. 

* IMPACTS...THESE STRONG WINDS MAY BLOW LOOSE OBJECTS AROUND AND
  CAUSE DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES.
  THE WIND WILL ALSO CREATE A VERY HIGH GRASSLAND FIRE DANGER
  BEFORE THE RAIN BEGINS...ESPECIALLY IN SOUTHEAST IOWA THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

&&

$$

DLS
546 
WWUS73 KDVN 151835
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
135 PM CDT FRI APR 15 2011

...STRONG EAST WINDS CONTINUE THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM NEAR KANSAS CITY AT MIDDAY WILL MOVE
ACROSS MISSOURI THIS AFTERNOON ON ITS WAY TO WEST CENTRAL
ILLINOIS BY THIS EVENING. THIS SYSTEM AND ITS TIGHT PRESSURE
GRADIENT WILL PRODUCE STRONG EASTERLY WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 45 MPH AT TIMES THIS AFTERNOON. THE WINDS ARE
EXPECTED TO GRADUALLY DIMINISH THIS AFTERNOON INTO EVENING. 

IAZ067-068-076>078-087>089-ILZ015>018-024>026-151945-
/O.CAN.KDVN.WI.Y.0003.000000T0000Z-110416T0000Z/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
DES MOINES-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...
BURLINGTON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN...ALEDO...OQUAWKA...MONMOUTH
135 PM CDT FRI APR 15 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND ADVISORY. 

STRONG WINDS HAVE DIMINISHED SOME SINCE THIS MORNING AND THE WIND
ADVISORY HAS BEEN CANCELLED. EAST WINDS WILL CONTINUE FROM 20 TO
30 MPH WITH SOME GUSTS TO 35 MPH THROUGH THE AFTERNOON. 

$$

IAZ040>042-051>054-063>066-ILZ001-002-007-009-160000-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-110416T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS
135 PM CDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...EAST WINDS FROM 25 TO 35 MPH WILL CONTINUE THROUGH THE
  AFTERNOON WITH A FEW GUSTS TO NEAR 45 MPH POSSIBLE THROUGH 4 PM.
  WIND SPEEDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON
  HOURS...WITH STRONGEST GUSTS POSSIBLE WITH SHOWERS AND
  THUNDERSTORMS THAT WILL MOVE NORTH ACROSS THE REGION.

* IMPACTS...THESE STRONG WINDS MAY BLOW LOOSE OBJECTS AROUND AND 
  CAUSE DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

&&

$$

SHEETS
730 
WWUS73 KDVN 152013
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
313 PM CDT FRI APR 15 2011

...STRONG EAST WINDS CONTINUE THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM NEAR KANSAS CITY AT MIDDAY WILL
MOVE ACROSS MISSOURI THIS AFTERNOON ON ITS WAY TO WEST CENTRAL
ILLINOIS BY THIS EVENING. THIS SYSTEM AND ITS TIGHT PRESSURE
GRADIENT WILL PRODUCE STRONG EASTERLY WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 45 MPH AT TIMES THIS AFTERNOON. THE WINDS ARE
EXPECTED TO GRADUALLY DIMINISH THIS AFTERNOON INTO EVENING.

IAZ040>042-051>054-063>066-ILZ001-002-007-009-160000-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-110416T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS
313 PM CDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...EAST WINDS FROM 25 TO 35 MPH WILL CONTINUE THROUGH THE 
  AFTERNOON WITH A FEW GUSTS TO NEAR 45 MPH POSSIBLE THROUGH 4 
  PM. WIND SPEEDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON 
  HOURS...WITH STRONGEST GUSTS POSSIBLE WITH SHOWERS AND 
  THUNDERSTORMS THAT WILL MOVE NORTH ACROSS THE REGION. 

* IMPACTS...THESE STRONG WINDS MAY BLOW LOOSE OBJECTS AROUND AND 
  CAUSE DIFFICULT DRIVING ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

&&

$$
227 
WWUS73 KDVN 160006
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
706 PM CDT FRI APR 15 2011

...STRONG EAST WINDS DIMINISHING...

.A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTH ACROSS
EASTERN IOWA AND WEST CENTRAL IOWA THIS EVENING. THE VERY STRONG
WINDS ON THE NORTH SIDE OF THIS LOW HAVE DIMINISHED AND MOVED
NORTH OF THE AREA. HOWEVER...EAST WINDS OF 20 TO 30 MPH WITH GUSTS
TO NEAR 40 MPH WILL REMAIN POSSIBLE THROUGH 9 PM THIS EVENING
ALONG HIGHWAY 20.  

IAZ040>042-051>054-063>066-ILZ001-002-007-009-160115-
/O.EXP.KDVN.WI.Y.0003.000000T0000Z-110416T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...
MOUNT CARROLL...STERLING...ROCK FALLS
706 PM CDT FRI APR 15 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS OF 20 TO 30 MPH
WITH GUSTS OF 30 TO 40 MPH WILL REMAIN POSSIBLE FOR AREAS ALONG
AND NORTH OF HIGHWAY 20 THROUGH 9 PM. THESE WINDS WILL CONTINUE TO
DIMINISH THROUGH THE REMAINDER OF THE EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:45 AM CDT, 45 minutes earlier.

Area forecast discussion, Apr 15, 3:45 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 AM CDT FRI APR 15 2011

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING MAIN 996 MB LOW ORGANIZING OVER
EASTERN KS...WITH A TIGHT PRESSURE GRADIENT ACRS IA INTO NORTHERN IL
INDUCING BRISK EAST-NORTHEAST SFC WINDS. W/V LOOP WAS INDICATING A
CLOSED UPPER LOW OVER CENTRAL KS ATTM...WITH MAIN UPPER JET PUNCH
ROUNDING IT/S SOUTHERN FLANK FROM CO...TO NORTHERN TX AND HOOKING
BACK UP ACRS AR AND SOUTHERN MO. BRISK AND DRYING ENE LLVL FLOW
STILL HOLDING PRECIP MAKING PROCESSES AT BAY PROBABLY THROUGH AT
LEAST MID MORNING.

&&

.SHORT TERM...TODAY AND TONIGHT...
LATEST SUITE OF 12Z RUN SHORT RANGE MODELS AND THE EUROPEAN
SOLUTIONS ALL REASONABLY SIMILAR IN SUGGESTING THE SFC LOW WILL
MIGRATE TOWARD NORTHEAST MO THROUGH THIS EVENING AND START TO
OCCLUDE ALONG THE WAY. FIRST FORECAST CONCERN IS EXTENT OF GRADIENT
WINDS ACRS THE LOCAL FCST AREA. SOME AREAS ALREADY TICKLING
SUSTAINED WIND ADVISORY CRITERIA OF 30 MPH AND DESPITE A SUBSTANTIAL
WARM WEDGE INVERSION BETWEEN H9-H8 MB...THE LLVL WINDS UNDER THAT
INVERSION STILL VERY STOUT AND SUPPORT AREAS ALONG AND NORTH OF I80
REACHING WIND ADVISORY CRITERIA ESPECIALLY AFTER SUNRISE. WILL
ISSUE AND ADVISORY THROUGH 00Z...BUT APPROACH OF THE SFC LOW AND
SOME PRESSURE GRADIENT RELAX MAY ALLOW AND EARLIER CANCELLATION. SOME
AREAS SOUTH OF I80 MAY BRIEFLY REACH CRITERIA AS WELL THROUGH 18Z
BEFORE GRADIENT RELAX EFFECT...BUT EXPECT THAT AREA NOT AS
WIDESPREAD AND WILL HOLD OFF HEADLINES IN THE SOUTH FOR NOW BUT
INCOMING SHIFT WILL HAVE TO WATCH. AS FRO THE RAIN...LIKE THE 00Z
RUN 4KM WRF AS IT SEEMS TO BE TAKING INTO ACCOUNT THE PRECIP
BATTLING DRY INFLUX THE BEST. IT SUGGESTS THAT WHILE THE FIRST GOOD
WAVE OF RAIN AND SOME EMBEDDED THUNDER TO ROLL UP ACRS THE SOUTH
HALF OF THE CWA OUT OF MO THROUGH 18Z...AREAS NORTH OF HWY 30 MAY
STAY LARGELY DRY UNTIL AFTER 2-3 PM CDT THIS AFTERNOON. WILL ADJUST
POPS ACCORDINGLY WITH A SHARP GRADIENT FROM NORTHEAST TO SOUTHWEST
THIS MORNING. ALSO LIKE THE WRF IN SUGGEST IN-WRAPPING DRY SLOT INTO
THE OCCLUSION WILL SPAWN A BROKEN LINE OF THUNDERSTORMS FROM JUST
SOUTHWEST OF THE QUAD CITIES...DOWN TOWARD EXTREME SOUTHEAST IA/NE
MO AND WEST CENTRAL IL BY LATE AFTERNOON. LINE COULD BE SHUNTED
FROM MOLINE SOUTHEASTWARD TO THE GALESBURG AND EVENTUALLY PEORIA
AREAS BY 01Z. WOULD NOT BE SURPRISED IF A FEW OF THESE STORMS
PRODUCE NEAR SEVERE OR SEVERE CRITERIA HAIL OR WINDS. IT APPEARS A
GENERAL .3 TO .5 INCHES OF RAINFALL ACRS THE SOUTHWEST 2/3S OF THE
CWA BY 00Z. HIGH TEMPS RANGE FROM THE UPPER 40S IN THE NORTH...TO
THE LOWER 60S IN THE SOUTHEAST.

TONIGHT...CUT-OFF UPPER LOW WILL GET DRAWN UP ACRS NORTHERN IL BY
SAT MORNING AND OPEN UP IN THE PROCESS. SFC LOW JUST EAST OF MLI
AROUND 993 MB MIGRATES TOWARD THE MKE AREA OF SE WI. THIS WILL ALLOW
A DEF ZONE OF RAINS ACRS MUCH OF THE CWA AND WARRANT CATEGORICAL
POPS...BUT AGAIN QPF NOT ALL THAT IMPRESSIVE WITH UP TO ANOTHER .3
TO .5 OF AN INCH OF RAIN TO FALL ON TOP OF WHAT OCCURS DURING THE
DAY FRIDAY. THIS THINKING SUPPORTS A 24 HR TOTAL FROM 12Z FRI TO 12Z
SAT OF WIDESPREAD .3-.75 OF AN INCH...WITH LOCALIZED SWATHS UP TO
AN INCH IN AREAS THAT GET IN ON SOME THUNDERSTORM ENHANCEMENT.
TEMPS MAY HOLD STEADY ACRS MUCH OF THE DVN CWA THROUGH MIDNIGHT
BEFORE DROPPING OFF TO LOWS OF UPPER 30S IN THE NORTHEAST...TO THE
MID TO UPPER 40S IN THE FAR EAST AND SOUTHEAST.  ..12..

.LONG TERM...SATURDAY THROUGH THURSDAY...
STACKED SYSTEM WILL BE EAST OF THE CWFA BY SATURDAY MORNING AND WILL
CONTINUE TO LIFT NORTH THROUGH THE NORTHERN GREAT LAKES BY SATURDAY
EVENING.  MODELS ARE SHOWING THE DEFORMATION ZONE OVER EASTERN IA
SATURDAY MORNING...SHIFTING EAST INTO ILLINOIS BY 18Z SUPPORTING
CHANCE POPS OVER THE ENTIRE AREA EARLY SATURDAY AND ONLY IN THE EAST
SATURDAY AFTERNOON.  THE 850MB THERMAL TROF WILL PASS THROUGH THE
CWFA SATURDAY MORNING.  850MB TEMPERATURES ARE EXPECTED TO BE IN THE
0C TO -4C RANGE AND SURFACE TEMPS IN THE 40S SO THE PRECIPITATION
TYPE SHOULD BE ALL RAIN.  ALSO EXPECT BREEZY CONDITIONS SATURDAY
BEHIND THE DEPARTING SYSTEM.   SATURDAY NIGHT SHOULD BE CHILLY WITH
CLEARING SKIES AND DIMINISHING WINDS.

RETURN FLOW SETS UP QUICKLY OVER THE REGION SUNDAY.  A COMBINATION
OF WAA AND S/W ENERGY MOVING THROUGH THE NORTH CENTRAL U.S. WILL
BRING ANOTHER CHANCE OF LIGHT RAIN TO THE CWFA SUNDAY AFTERNOON AND
NIGHT. MODELS ARE IN GOOD AGREEMENT FOR MID WEEK...SHOWING ANOTHER
TROF DEVELOPING OVER THE WESTERN U.S. BY TUESDAY.  AS THE TROF
DEEPENS IT WILL EJECT PIECES OF ENERGY INTO THE MIDWEST.  THESE S/W
WILL SPIN UP WAVES ALONG A STALLED FRONT OVER THE CENTRAL PLAINS AND
MID MISSISSIPPI VALLEY.  THE INITIAL WAVES MAY BE MOISTURE STARVED
AS THEY MOVE THROUGH THE MID MISSISSIPPI VALLEY MONDAY AND MONDAY SO
WILL GO WITH LOW CHANCE POPS.  THE MAIN WAVE IS EXPECTED TO MOVE
THROUGH THE REGION TUESDAY. BY THIS TIME AMPLE MOISTURE SHOULD BE
AVAILABLE SO HIGH CHANCE TO LIKELY POPS ARE WARRANTED TUESDAY AND
TUESDAY NIGHT.  THE MODELS HAVE COME INTO CLOSER AGREEMENT ON THE
TRACK OF THE SURFACE LOW WHICH SHOULD MOVE OVER OR JUST SOUTH OF THE
CWFA.  THIS PATH SUPPORTS A STRONG THERMAL GRADIENT OVER THE
REGION.

FOR WEDNESDAY AND THURSDAY THE ECMWF/GFS SHOW ANOTHER BROAD TROF
SETTING UP OVER THE WESTERN U.S. HOWEVER WITH A LARGE HIGH PRESSURE
SYSTEM SETTING UP  OVER THE NORTH CENTRAL U.S. THE STORM TRACK IS
PROGGED TO SET UP TO OUR SOUTH WITH THE ECMWF/GFS DISAGREEING ON HOW
FAR SOUTH THE TRACK WILL BE.  FOR NOW HAVE INCLUDED SOME LOW POPS
FOR WEDNESDAY INTO THURSDAY AND KEPT TEMPERATURES BELOW NORMAL.
..DLF..

&&

.AVIATION...
STRONG LLVL WINDS OF 40-50 KTS MAKE FOR A TURBULENT MORNING...WITH
INCREASING SOUTHERLY DIRECTIONAL SHEAR ABOVE 4K FT AGL AFTER 18Z
TODAY. INCOMING PRECIP BANDS WILL LOWER CIGS TO MVFR FROM SOUTHWEST
TO NORTHEAST MAINLY AFTER 17Z WITH THE BRL TERMINAL THE FIRST TO GO
DOWN. EMBEDDED THUNDERSTORMS ALSO TO BE A FACTOR IN THE VCNTY OF
MOST OF THE TERMINALS THIS AFTERNOON. SOME STRONGER STORMS POSSIBLE
IN THE VCNTY OF BRL AFTER 20Z...AND MLI NEAR 22Z. LOWER IFR CIGS
AND VSBYS POSSIBLE UNDER AN UPPER LEVEL LOW BY 03Z SAT.   ..12..

&&

.HYDROLOGY...
MISSISSIPPI RIVER LEVELS WILL CONTINUE TO RISE AS A RESULT OF SNOW
MELT TO THE NORTH...AND RAIN THAT FELL OVER PARTS OF WISCONSIN AND
MINNESOTA LAST WEEKEND. MAJOR SEVERITY FLOODING IS FORECAST OVER THE
NEXT WEEK FOR PORTIONS OF THE MISSISSIPPI RIVER FROM DUBUQUE
DOWNSTREAM TO BURLINGTON.

THE MISSISSIPPI RIVER IS FORECAST TO CREST BY THE MIDDLE OF NEXT
WEEK FROM DUBUQUE DOWNSTREAM TO BELLEVUE...FROM MID TO LATE NEXT
WEEK DOWNSTREAM OF BELLEVUE TO NEW BOSTON...AND DOWNSTREAM OF NEW
BOSTON TOWARD GREGORY LANDING NEXT WEEKEND.

THE RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST
PRECIPITATION FOR THE NEXT 24 HOURS. ADDITIONAL PRECIPITATION OVER
THE NEXT COUPLE WEEKS COULD CAUSE ADDITIONAL RISES ABOVE THE LEVELS
CURRENTLY FORECAST...AND COULD CHANGE THE TIMING OF RISE TO THE SNOW
MELT CREST.

SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL AFFECT THE REGION FROM
TODAY INTO SATURDAY. FORECAST PRECIPITATION AMOUNTS ARE EXPECTED TO
BE AROUND ONE HALF INCH WITH ISOLATED HIGHER AMOUNTS.  IF HEAVIER
PRECIPITATION DOES FALL...THE RUNOFF COULD ADD TO THE FORECAST RISES
FOR PORTIONS OF THE MISSISSIPPI RIVER. ANOTHER STORM SYSTEM IS
FORECAST TO BRING ROUNDS OF PRECIPITATION TO THE AREA EARLY NEXT
WEEK. DEPENDING ON HOW MUCH PRECIPITATION THIS SYSTEM BRINGS AND
WHERE THE HEAVIEST AMOUNTS FALL...THERE IS THE POTENTIAL FOR
ADDITIONAL RISES ON THE MISSISSIPPI RIVER BEYOND WHAT IS CURRENTLY
FORECAST.    ..STOFLET/DLF..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-
     JACKSON-JOHNSON-JONES-LINN-MUSCATINE-SCOTT.

IL...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR CARROLL-JO DAVIESS-ROCK ISLAND-STEPHENSON-WHITESIDE.

MO...NONE.

&&

12/DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:21 PM CDTSpecial Weather StatementDVNHancock84 min
Apr 15, 3:58 PM CDTSpecial Weather StatementDVNMcDonough62 min
Apr 15, 4:29 PM CDTSpecial Weather StatementDVNHenderson46 min
Apr 15, 4:56 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough34 min

Nearby

Wind Advisories in Iowa, 2011Wind Advisories in Illinois, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.